It is currently Mon Aug 21, 2017 9:52 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Mon Nov 28, 2011 12:12 pm 
Offline
Average Poster
Average Poster

Joined: Mon Nov 28, 2011 11:57 am
Posts: 4
Hi Guys, I am new here... but not new to addiction or suboxone...was addicted to Opiates for 3 years and now have been on Suboxone for 2 years.... ready to be done with all this.... last week I had a week off from work so I figured it would be a good time to go ahead and begin the process of healing... Prior to this my doctor said there would be "No WithDrawals" and basically dismissed my concerns as me being paranoid... Needless to say by the 5th day, I had a weak moment and went back on to my 1 mg dose of Suboxone... I really was caught off guard by the intensity and timing of the WD effects. I go back to the DR. to re-up my rx this evening..is there anything he can give me for Sleep, Restless Legs, and the total lack of energy that you guys may have taken? I get off another week at the end of December and this is when I will begin round 2 with this.... Also, how did you guys make it through the day at work feeling like you did?... im 26 years old and have a full time job and respsonibilities I dont have the time where I can take off for a month straight to get over this. Any Info , Tips, or Motivation you guys could give me would be great. Thanks!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 28, 2011 9:35 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Nov 18, 2011 2:07 pm
Posts: 23
Hey There NoRegret03, this may not be what you want to hear but I’ll tell you the method that worked for me. First off, as you know by now, even jumping off at 1mg, can put you in some serious withdrawals. The method I used, from the point you’re at, was to drop at .25mg increments every thirty days. This method gives enough time for not only the physical adjustment to the new level, but it also gives the brain enough time to readjust to the new level as well. Following this method (this is the one recommended by my pain/addiction specialist) I was able to jump with minimal withdrawal at .25mg, after being at that level for 30 days. The only moderate withdrawal I felt were around days 3&4, and those were no worse than that of a mild flu in the beginning stages. For comfort meds I was given were Clonidine, Robaxin, and Ambien, all of these helped in combating muscle aches, restless legs, and loss of sleep.
I know how it feels to want to be completely drug free, but please make sure you’re ready for this. Sub is a great tool if used properly, it gives us a chance to get our personal lives in order along with the coping skills we need to resist the urges to relapse back into our old lifestyle, be sure your ducks are in order before making the jump. If anxiety or depression plays a factor in your life, work on those first. Heading into this without doing so is a setup for failure, if not drawn out PAWS. Remember this, Sub has a high stacking and binding affinity with the human body, the more of it you’ve titrated out of your system before making your jump, the easier your withdrawals will be. Good luck my friend, I hope whatever path you take is successful.
Blessings,
Mike


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 29, 2011 7:55 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hello and welcome! Taper57 gave you excellent advice that I fully agree with. The bottom line is the best way to stop suboxone treatment is a long, slow taper.

If I were you I would re-start your sub at the lowest possible dosage that will keep you out of withdrawals and slowly start reducing your dose - very slowly. You want to reduce your dose every couple of weeks or so - once your body is used to the last dose reduction. Only then should you do another dose reduction. I know it will take longer to get off of it, but doing it this way will reduce your acute and post-acute withdrawals - or it should. Many people have success doing it this way.

Good luck to you.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Nov 29, 2011 10:25 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
After being off for 5 days you can probably go on 0.5mg and be OK. You can stay on that for a week or two and then taper down to 0.25 mg or less before you go off in December. It won't be as bad the 2nd time. Just be sure you are ready. You might want to consider what the other posters suggested and taper longer, then go off when the days start getting longer.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 29, 2011 11:08 am 
Offline
Average Poster
Average Poster

Joined: Mon Nov 28, 2011 11:57 am
Posts: 4
Thanks for the quick and great responses guys... It really makes me more at ease knowing that people have Actually completed the program and are doing ok.....I ask the sub Dr. I goto if anyone has ever completed the program and he says "a few". It is very discouraging..... I am taking 1.5 mg right now because since I went back on sub last Friday my legs seem to still be restless.. Next week i will try to go down to a lower dose and see how that goes...I would love to try to get off of this over my X-mas break but if i can't then I will wait until summer break I guess...that would be another 6 months on this :( .. I have read about chlonodine and a few other meds for help. I am going to ask the Dr. for those as well.... I found out that nighttime was the worst for some reason.... I felt like gettin out and running up and down my hill i was so aggrevated.... For you guys thats been through this and off of the drug, are you really in pain for month(s)?... I have read alot where some people go through withdrawals for months over this..... please tell me that is not true!... I can handle being uncomfortable and feeling slightly bad but how can anyone go through full withdrawals for that long and try to work and be with friends and family? Thanks again guys!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Nov 29, 2011 11:15 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I don't think you need to plan ahead to do this over xmas or summer or any other planned time period. I would suggest you start your taper and just continue it. If it's slow and steady and you listen to what your body needs - don't push it too hard - then you shouldn't have those major issues. You won't be "jumping" off - it'll be more like you taper down so low that you'll actually be "stepping" off. Read up on LadderTipper's taper thread. Hers was long and drawn out, but she had next to no acute withdrawals. Same as Diary of a Quitter - she did the liquid taper and also had almost zero acute withdrawals. Diary also, I believe, had no issues with PAWS, either. The long drawn out taper should also help reduce PAWS.

What I'm trying to say as don't think of it as something you'll do in a week or a month's time. It's something you'll do over a period of months (depending on the person). And if done "right", you won't feel it so horribly. The idea is to slowly remove the opiate from your brain; so slowly that your brain can hardly tell that it's being removed.

Sorry if I'm not explaining this well. But I hope this helps. Just remember, the slower you go, the less w/d you should have.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group